MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 STANDARD PS 215CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 STANDARD PS 215CM; WIRE, GUIDE, CATHETER
Model Number SSTD215PRE
Medical Device Problem Codes Fracture (1260); Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.During visual/microscopic inspection, it was seen that an attempt had been made to shape the guidewire tip.The guidewire was noted to be kinked/bent at 100cm and 127cm from the proximal end.The guidewire ptfe coating was noted to be peeling in multiple areas to 40cm from the proximal end.The guidewire was noted to be broken/fractured at 209cm from the proximal end.The core wire distal end was observed through the distal tip.The hydrophilic coating was hydrated and there were no anomalies noted.A functional inspection could not be confirmed as the device was damaged.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported 'guidewire difficult to advance' could not be confirmed; however, the analysis results are consistent with the reported event.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that when the guidewire was inserted into a microcatheter, resistance was observed about 20cm from the microcatheter tip.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared as per the dfu, excessive force was not applied while advancing the guidewire inside the microcatheter, and there was no allegation against the microcatheter.The inner diameter and model of the microcatheter used in the procedure were unknown.The following defects were noted during analysis of the returned device: the guidewire was kinked/bent at 100cm and 127cm from the proximal end.The guidewire ptfe coating was noted to be peeling in multiple areas up to 40cm from the proximal end.The guidewire was noted to be broken/fractured at 209cm from the proximal end.The ptfe coating damage most likely occurred as a result of interaction with another device.The damage noted is consistent with backloading the proximal end of the guidewire into the distal end of the introducer and pulling it through the introducer at an angle.An assignable cause of handling damage will be assigned to the as analyzed 'guidewire ptfe coating peeling' since this issue is associated with handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.It is probable that the guidewire encountered some procedural and/or anatomical factors during use that caused the reported resistance in the microcatheter.As a result, it is likely that the guidewire was damaged when it was manipulated against this resistance.An assignable cause of procedural factors will be assigned to the as reported ¿guidewire difficult to advance' and the as analyzed 'guidewire kinked/bent' and 'guidewire distal tip broken/fractured during use' since these issues are associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.
 
Event or Problem Description
Analysis of the returned device found that the ptfe coating of the guidewire (subject device) was peeled off.There were no clinical consequences to the patient reported as a result of this event and the procedure was completed successfully.

Brand Name
SYNCHRO SELECT-14 STANDARD PS 215CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key15650458
Report Number3012931345-2022-00191
Device Sequence Number11395554
Product Code MOF
UDI-Device Identifier07613327508512
UDI-Public07613327508512
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/29/2024
Device Model NumberSSTD215PRE
Device Catalogue NumberSSTD215PRE
Device Lot Number0000081922
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/28/2022
Initial Report FDA Received Date10/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (UNKNOWN)
Patient SexUnknown